Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Jan 11, 2024, 1:06 PM CST for 25 counties in Illinois. It took effect at Jan 12, 2024, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 1:06 PM CST (19:06 UTC)
- In effect from
- Jan 12, 2024, 12:00 PM CST
- Expired
- Jan 13, 2024, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS73 KILX 111906 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 106 PM CST Thu Jan 11 2024 ILZ042>057-061>063-066>068-071>073-120315- /O.NEW.KILX.WI.Y.0001.240112T1800Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Paris, Marshall, Danville, Tuscola, Robinson, Beardstown, Springfield, Greenup, Effingham, Jacksonville, Olney, Urbana, Lincoln, Charleston, Sullivan, Decatur, Winchester, Lawrenceville, Clinton, Taylorville, Flora, Mattoon, Shelbyville, Monticello, Newton, and Petersburg 106 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From noon Friday to 6 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas with fresh snow or falling snow could have significantly reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deubelbeiss
5 follow-up statements
658 WWUS73 KILX 120221 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 821 PM CST Thu Jan 11 2024 ILZ042>057-061>063-066>068-071>073-121030- /O.CON.KILX.WI.Y.0001.240112T1800Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 821 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From noon Friday to 6 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas with fresh snow or falling snow could have significantly reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
898 WWUS73 KILX 120832 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 232 AM CST Fri Jan 12 2024 ILZ042>057-061>063-066>068-071>073-122215- /O.CON.KILX.WI.Y.0001.240112T1800Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Robinson, Jacksonville, Olney, Effingham, Mattoon, Paris, Tuscola, Springfield, Charleston, Sullivan, Newton, Danville, Shelbyville, Flora, Greenup, Monticello, Lincoln, Petersburg, Decatur, Urbana, Champaign, Clinton, Beardstown, Marshall, Winchester, Taylorville, and Lawrenceville 232 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From noon today to 6 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas with fresh snow or falling snow could have significantly reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMA
504 WWUS73 KILX 122031 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 231 PM CST Fri Jan 12 2024 ILZ042>057-061>063-066>068-071>073-131000- /O.CON.KILX.WI.Y.0001.000000T0000Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Taylorville, Urbana, Winchester, Mattoon, Flora, Sullivan, Decatur, Marshall, Beardstown, Paris, Olney, Monticello, Jacksonville, Danville, Clinton, Tuscola, Effingham, Petersburg, Springfield, Robinson, Greenup, Shelbyville, Lawrenceville, Newton, Champaign, Charleston, and Lincoln 231 PM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas with fresh snow or falling snow could have significantly reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Deubelbeiss
084 WWUS73 KILX 130452 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1052 PM CST Fri Jan 12 2024 ILZ042>057-061>063-066>068-071>073-131200- /O.CON.KILX.WI.Y.0001.000000T0000Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1052 PM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas with fresh snow or falling snow could have significantly reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
008 WWUS73 KILX 131149 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 549 AM CST Sat Jan 13 2024 ILZ042>057-061>063-066>068-071>073-131300- /O.EXP.KILX.WI.Y.0001.000000T0000Z-240113T1200Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Winchester, Effingham, Shelbyville, Newton, Lawrenceville, Danville, Beardstown, Monticello, Olney, Urbana, Decatur, Paris, Mattoon, Lincoln, Springfield, Flora, Charleston, Clinton, Greenup, Champaign, Marshall, Petersburg, Robinson, Taylorville, Jacksonville, Sullivan, and Tuscola 549 AM CST Sat Jan 13 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST... Brisk west winds will continue through today, though gusts should largely remain below 45 mph. Because of this, the Wind Advisory will expire at 6 am. $$ NMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:09 AM CST, 1 hour 57 minutes earlier. Its key messages:
- * The track has remained more northwestern, indicating the heavier snowfall being mainly north of a Macomb to Bloomington line. There is a 20-40% chance of 6+ inches of snowfall in this area. A Winter Storm Warning and Advisory has been issued for parts of west-central and central Illinois. * Heavy rain and occasional rumble of thunder is possible for areas southeast of a Sangamon to Champaign county line. QPF for this area is 1.5-1.8 inches. * Strong winds gusting 35 to 45 mph are expected behind the departing system Friday evening and overnight. Areas that do see snow accumulations could experience blowing and drifting. * Below normal air temperatures and extremely cold wind chills still on track to push into central Illinois this weekend. Wind chills as low as -15F and -25F are forecast. Wind Chill warnings and advisories will likely be needed.
Area forecast discussion, Jan 11, 11:09 AM CST, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1109 AM CST Thu Jan 11 2024 .KEY MESSAGES... * The track has remained more northwestern, indicating the heavier snowfall being mainly north of a Macomb to Bloomington line. There is a 20-40% chance of 6+ inches of snowfall in this area. A Winter Storm Warning and Advisory has been issued for parts of west-central and central Illinois. * Heavy rain and occasional rumble of thunder is possible for areas southeast of a Sangamon to Champaign county line. QPF for this area is 1.5-1.8 inches. * Strong winds gusting 35 to 45 mph are expected behind the departing system Friday evening and overnight. Areas that do see snow accumulations could experience blowing and drifting. * Below normal air temperatures and extremely cold wind chills still on track to push into central Illinois this weekend. Wind chills as low as -15F and -25F are forecast. Wind Chill warnings and advisories will likely be needed. && .DISCUSSION... Issued at 320 AM CST Thu Jan 11 2024 Today will be nice through most of the day. The system we have been watching will be moving into central Illinois this evening. The hazards associated with this round of wintry and rainy weather are broad: snow (heavy at times), heavy rain, potential for thunderstorms, extreme cold, and strong winds. We will go one hazard at a time. First up is the snow potential, since it is the current headline. There is a Winter Storm Warning for Knox, Stark, and Marshall counties and a Winter Storm Advisory for counties along and northwest of a Schuyler to McLean county line. The HREF (probabilistic) shows a 20-40% chance of reaching warning criteria in the warned counties. Whereas, the more deterministic models (GFS/EURO) are still showing a decent swath of higher accumulations in that area. Giving just enough confidence to go through with the warning. The warned counties will start as snow late tonight switching to rain or a rain/snow mix early Friday morning. Then should switch back to snow by mid afternoon Friday as colder air and strong winds move in. Near blizzard-like conditions are possible Friday afternoon into Saturday morning. Areas in the advisory could see 2-5 inches of total snowfall, starting as rain or a rain/snow mix before switching to snow by mid afternoon Friday. The heavy rain will be focused south of I-72, with the heaviest being east of I-57. Rainfall amounts will range from 1.5-2 inches. Some localized flooding could occur in areas that are already saturated from the previous system. In this same region, there is a possibility that a thunderstorm or two may rumble through. SPC has general thunder over the CWA for today and Friday. No severe is forecast. There is confidence that strong winds will start to move into central Illinois as the low system is departing. As they do, the chances for near blizzard-like conditions go up in the areas of falling snow. Westerly sustained winds of 30-35 mph with gusts upwards of 40-45 mph (50-80% chance) are forecast. Impacts could limit visibility while driving, tree branches may fall, and large profile vehicles may have difficulty traveling. Wind headlines to be decided later. Finally, the extreme temperatures that are forecast to impact the entire CWA closely follow the departing system. Air temperatures are going to be well below normal starting Saturday night with lows in the negatives to single digits. Highs Sunday through Tuesday range from near zero to the mid teens, with the coldest being in Knox county and warmest being Lawrence county. A wind chill advisory may be needed starting Saturday night for much of the CWA and could continue into midweek as apparent temperatures drop below -15F. If the trend continues, we may need a wind chill warning for the counties north of the Illinois River Valley, where apparent temperatures get near or below -25F. Delaney && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1108 AM CST Thu Jan 11 2024 The edge of an MVFR cloud deck continues to linger near several terminals, but the expectation is that most sites will return to VFR skies for a few hours this afternoon/evening. A strong system will impact the region tonight into Fri. Sfc winds will shift from westerly this afternoon to southeasterly tonight, with 20-30 knot gusts developing (and persisting) after 06z. Precip will move in from south to north between 06-08z. Precip may initially be RASN but should quickly transition to all rain. There could be some breaks in the rain Fri between 12-18z, however confidence was too low in specific timing/placement of any breaks, so held onto RA at all terminals. Ceilings will lower between 06-12z, with LIFR ceilings possible between 12-18z. LLWS is also a concern during the overnight and early Fri morning hours, when 2kft winds increase to around 50 kts. Erwin && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to 6 AM CST Saturday for ILZ027-028-030. Winter Weather Advisory from midnight tonight to 6 AM CST Saturday for ILZ029-031-036>038-040-041. &&
Hazardous weather outlook, Jan 11, 12:21 PM CST, 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1221 PM CST Thu Jan 11 2024 ILZ027-028-030-121200- Knox-Stark-Marshall- 1221 PM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Approaching low pressure from the Oklahoma panhandle will bring a myriad of weather conditions to central IL by late evening and overnight. These conditions will begin with mixed precipitation including snow after 9 pm tonight. Between 1 and 2 inches of wet snow is possible by dawn Friday. A Winter Storm Warning is in effect overnight through Friday night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very strong low pressure will lift northeast across central and southeast Illinois Friday afternoon. Expect a mixture of rain and snow tonight, changing to a period of rain Friday morning, before changing back to snow during mid to late Friday afternoon, with snow tapering to isolated light snow showers overnight Friday night. Winds will increase and turn westerly late Friday afternoon and Friday night. There is over an 80 percent chance these winds gust over 45 mph late Friday afternoon and Friday night. This will likely cause some blowing and drifting snow Friday night into Saturday morning especially in open rural areas. Confidence is high in bitter cold arriving Saturday and continuing through much of next work week. Wind chills are forecast to fall to 20 to 25 below zero overnight Saturday night into Sunday, with Monday and Tuesday morning wind chills approaching 25 to 30 below zero. Wind chills will still be 15 to 20 below zero Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ029-031-036>038-040-041-121200- Peoria-Woodford-Fulton-Tazewell-McLean-Schuyler-Mason- 1221 PM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Approaching low pressure will bring a myriad of weather conditions to central Illinois tonight. A mix of rain and snow will spread across the region after 9 pm tonight, with less than 1 inch of slushy snow accumulations expected from Peoria south. Isolated thunderstorms are possible overnight into Friday morning, but are not expected to be severe. Winter Weather Advisory is in effect from overnight through Friday night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low pressure will lift northeast across central and southeast Illinois Friday afternoon, bringing a myriad of weather conditions. Mostly rain will fall Friday morning and early Friday afternoon before 3 pm, with rain changing to snow from southwest to northeast between 3 and 6 pm Friday afternoon. Snow will taper off to isolated light snow showers overnight Friday night. Winds will increase from the west late Friday afternoon and Friday night, when winds have over an 80 percent chance of gusting over 45 mph. This could cause some blowing and drifting snow Friday night into Saturday morning especially in open rural areas. Confidence is high in bitter cold arriving Saturday and continuing through much of next work week. Wind chills are forecast to fall to 15 to 20 below zero overnight Saturday night into Sunday, with Monday and Tuesday morning wind chills approaching 25 below zero. Wind chills will still be 10 to 20 below zero Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>057-061>063-066>068-071>073-121200- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1221 PM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible overnight into Friday morning but are not expected to be severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Mainly rain will fall along and south of I-72 overnight through mid Friday afternoon, with rain changing to snow during late Friday afternoon. Rainfall amounts of 1.5 to 2 inches are likely. Snowfall amounts should be less than 1 inch late Friday afternoon and Friday evening. Winds have a over an 80 percent chance of gusting over 45 mph late Friday afternoon and Friday night as they turn westerly. Confidence is high in bitter cold arriving Saturday and continuing through much of next work week. Wind chills are forecast to fall to 10 to 15 below zero overnight Saturday night into Sunday morning and even colder by Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:52 AM CST | Winter Storm Warning | ILX | Knox, Marshall, Stark | 48 hr |
| Jan 11, 2:52 AM CST | Winter Weather Advisory | ILX | Champaign, DeWitt, Fulton, Logan, McLean, Macon and 7 more | 48 hr |
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.